Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 42, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 5, 2014, 3:33 PM EST. It took effect at Dec 5, 2014, 4:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2014, 3:33 PM EST (20:33 UTC)
- In effect from
- Dec 5, 2014, 4:00 PM EST
- Expired
- Dec 5, 2014, 10:36 PM EST
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
523 WHUS72 KKEY 052033 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 333 PM EST FRI DEC 5 2014 GMZ052>055-072>075-060500- /O.NEW.KKEY.SC.Y.0042.141205T2100Z-141206T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 333 PM EST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. * WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL INCREASE TO NEAR 20 KNOTS AND GUSTY TONIGHT ACROSS THE STRAITS OF FLORIDA. STEEP SEAS AS HIGH AS 7 FEET WILL BUILD WITHIN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
1 follow-up statement
565 WHUS72 KKEY 060336 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1036 PM EST FRI DEC 5 2014 GMZ052>055-072>075-060445- /O.CAN.KKEY.SC.Y.0042.000000T0000Z-141206T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1036 PM EST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS. NORTHEAST TO EAST WINDS HAVE DECREASED TO 15 TO 20 KNOTS AND ARE FORECAST TO DECREASE MORE OVERNIGHT. UNTIL WINDS DECREASE FURTHER SMALL CRAFT ARE URGED TO EXERCISE CAUTION. $$ BWC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:12 PM EST, 21 minutes earlier.
Area forecast discussion, Dec 5, 3:12 PM EST, 21 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 312 PM EST FRI DEC 5 2014 .DISCUSSION... .CURRENTLY... SKIES ARE MOSTLY CLEAR WITH ONLY A FEW PASSING CUMULUS DECKS ACROSS THE KEYS AND SURROUNDING WATERS. ISOLATED SHOWERS ARE CONTAINED WITHIN THE MOST DENSE CUMULUS DECKS...BUT OTHERWISE KBYX RADAR SHOWS ONLY. CONUS SATELLITE VIEW SHOWS A DIGGING TROUGH MOVING THROUGH NORTH TEXAS...AND A 1040 SURFACE HIGH PUSHING ACROSS THE UPPER NORTHEASTERN SEABOARD WITH ASSOCIATED RIDGE SQUEEZED BETWEEN...WATER VAPOR IMAGERY SHOWS PERSISTENT SUBSIDENCE DRY AIR IN THE MIDDLE AND UPPER LEVELS ACROSS THE KEYS AND NORTHERN CARIBBEAN. VISIBLE SATELLITE IMAGERY SHOWS A RIBBON OF MORE DENSE CUMULUS CLOUDS...AND PRESUMABLY SHOWER ACTIVITY THAT STRETCHES ACROSS THE BAHAMAS AT THIS TIME. LOCAL HIGH RESOLUTION MODELS AND GLOBAL DYNAMIC MODELS RECENTLY DEVELOPED A CORE OF STRONGER LOW LEVEL WINDS WITH THIS FEATURE...WHICH MAY BE A HARBINGER OF A STRONGER SURGE TONIGHT. AS OF RIGHT NOW...MARINE WINDS ARE PUSHING THE UPPER END OF NEAR 15 KNOTS ACROSS HAWK CHANNEL...WITH STRONGER WINDS PROGGED OVER THE GULF STREAM...AND WINDS NORTH OF THE KEYS ARE 10 TO 15 KNOTS TEMPERATURES ARE NEAR SEASONAL NORMS NEAR 80 AT THIS TIME AND DEWPOINTS ARE IN THE NEAR 70. .FORECAST... THE ONLY MINOR CHANGE IN THE SHORT TERM WAS TO INCREASE WINDS OVERNIGHT DUE TO THE PROGGED SURGE IN WINDS AS THE AFOREMENTIONED LOW LEVEL SURFACE FLUCTUATION MOVES ACROSS THE KEYS. TIME OF ARRIVAL APPEARS TO MOST LIKELY BE AROUND 7 PM. TOYED WITH THE IDEA OF INCREASING POP VALUES FOR THE OVERNIGHT...BUT MODEL SOUNDINGS REMAIN INHIBITED IN THE LOW LEVELS...CAPPED OFF AND MOSTLY DRY ABOVE 925 MB. THROUGH THE MEDIUM AND EXTENDED PERIODS...EXPECT THAT HIGH PRESSURE SHOULD WANE AND PUSH WESTWARD LATE SATURDAY THROUGH MONDAY...BEFORE BEING REPLACED BY ANOTHER BROAD RIDGE IN THE EASTERN US AFTER TUESDAY. MODEL SOUNDINGS SHOW ONLY MINOR CHANGES IN THE THERMODYNAMIC PROFILE THROUGH THE NEXT 7 DAYS...AND DRY AIR ALOFT REMAINING IN PLACE. A BROAD MID LEVEL TROUGH WILL PASS OVER SOUTH FLORIDA ON TUESDAY AND WEDNESDAY NEXT WEEK...AND WILL COUPLE WITH VARIOUS LOW LEVEL VORT MAXES POSSIBLY PROVIDING PERIODIC SCATTERED SHOWERS ACROSS THE SERVICE AREA. FOR NOW...MAINTAINED 20 POPS PENDING FURTHER DATA NORTH-NORTHEAST WINDS DURING THIS SAME TIME PERIOD WILL UNDERCUT THE DYNAMIC LIFTING MECHANISMS HOWEVER...BRINGING SLIGHTLY COOLER THAN NORMAL TEMPERATURES ACROSS THE KEYS AND INHIBITED NEAR-SURFACE LAYERS. && .MARINE... LOCAL MODELS ARE IN GENERAL AGREEMENT THAT TONIGHT'S SURGE IN WINDS WILL BE STRONGER THAN LAST EVENING. THIS IS ALSO IN KEEPING WITH THE CURRENT INTENSITY OF THE EASTERN UNITED STATES RIDGE. COOLER WATERS SHOULD INHIBIT VERTICAL MIXING OF WINDS NORTH OF THE ISLAND CHAIN...BUT SOUTH OF THE ISLAND CHAIN...FRESH WINDS WITH OCCASIONALLY STRONG GUSTS ARE POSSIBLE. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE ISLAND TERMINALS OVERNIGHT. SOME CLOUDS COULD OCCASIONALLY MOVE THROUGH THE VICINITY...WITH ONLY BRIEF MVFR CEILINGS. WINDS WILL BE OUT OF THE NORTHEAST TO EAST NORTHEAST NEAR 10 KNOTS WITH OCCASIONAL GUSTS OF 15 TO 20 KNOTS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR GMZ052>055-072>075. && PUBLIC/MARINE.........MSB AVIATION/NOWCASTS.....11 DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 5, 4:27 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 427 AM EST FRI DEC 5 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-060930- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 427 AM EST FRI DEC 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.